MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Septal Occluder; Transcatheter Septal Occluder

ABBOTT MEDICAL Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 12mm amplatzer septal occluder was chosen for implant using an unknown delivery system.Pre-procedural imaging, including transesophageal echocardiography (tee) and intracardiac echocardiography (ice), reportedly measured the atrial septal defect (asd) between 0.94 cm and 1.03 cm in various views.Based on these measurements, the clinical team elected not to balloon-size the defect and proceeded with implantation of the 12 mm device.The device was reported to have been deployed without complications.A satisfactory push/pull test was performed, and no residual color flow across the device was observed.It was also reported that the patient did not experience a rhythm change during the procedure, no leak was detected around the device lobe, and no difficulty with implantation occurred, with only one deployment performed without recapture or repositioning.On (b)(6) 2026, the patient presented to the emergency department with bilateral leg weakness.A computed tomography (ct) scan reportedly revealed that the asd occluder had completely dislodged from the implant site and embolized to the abdominal aorta.The implanter reportedly believed the cause of embolization was an undersized amplatzer septal occluder device.The embolized device was also reported to have caused a partial obstruction of blood flow to the lower extremities.The patient was admitted for further management.On (b)(6) 2026, the interventional team reportedly retrieved the embolized device using a snare and a 14f non-abbott introducer sheath.The retrieval procedure was completed without complications, and the patient remained hospitalized overnight.It was further reported that the retrieval was considered an emergency procedure.On (b)(6) 2026, a second asd closure procedure was performed.During this procedure, the defect was balloon-sized using a 24 mm sizing balloon, which demonstrated a stretched waist measurement of approximately 1.19 cm.A 22 mm amplatzer septal occluder was then implanted successfully with no reported complications.Imaging following the second procedure showed no residual shunt.The patient remained in the hospital for observation and was discharged on (b)(6) 2026.
 
Additional Manufacturer Narrative
An event of a device embolization and movement disorder was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported device embolization likely resulted from an under-sized device, however this cannot be determined.The reported movement disorder is likely a cascading effect from the event.A prolonged hospitalization and unexpected medical intervention was a result of case-specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key24422855
Report Number2135147-2026-01114
Device Sequence Number18786038
Product Code MLV
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-012
Device Catalogue Number9-ASD-012
Device Lot Number8473527
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/05/2026
07/22/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/17/2026
08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexFemale